Alert archive / Minnesota / Flash Flood Watches in 2006

Flash Flood Watch 1, NWS Twin Cities, MN

August 1, 20069 counties in Wisconsin; 21 counties in Minnesota

NWS Twin Cities, MN issued this flash flood watch at Aug 1, 2006, 3:47 AM CDT for 9 counties in Wisconsin; 21 counties in Minnesota. It took effect at Aug 1, 2006, 7:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Aug 1, 2006, 3:47 AM CDT (08:47 UTC)
In effect from
Aug 1, 2006, 7:00 PM CDT
Expired
Aug 2, 2006, 4:15 AM CDT
In force
9 hr
Issued by
NWS Twin Cities, MN
Flood severity
None
All 30 counties

Anoka County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chisago County, MN, Dakota County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Le Sueur County, MN, Martin County, MN, Nicollet County, MN, Ramsey County, MN, Rice County, MN, Scott County, MN, Sibley County, MN, Steele County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 44 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 8.8 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2006-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4090 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2006-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4090 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
1499 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
293 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KMPX 010847
FFAMPX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
347 AM CDT TUE AUG 1 2006

...FLASH FLOOD WATCH THIS EVENING THROUGH WEDNESDAY MORNING ...

.A COLD FRONT WILL STALL ACROSS SOUTHERN MINNESOTA AND WEST
CENTRAL WISCONSIN LATER TODAY AND TONIGHT. ABUNDANT MOISTURE
ENTERING THE REGION FROM THE SOUTHWEST WILL COMBINE WITH THE
ENERGY PROVIDED BY THE FRONT AND AN UPPER LEVEL DISTURBANCE TO
DEVELOP SHOWERS AND THUNDERSTORMS. THESE STORMS WILL LIKELY MOVE
OVER THE SAME LOCATIONS REPEATEDLY CAUSING HEAVY AMOUNTS OF RAIN
TO FALL. 2 TO 3 INCHES OF RAIN WILL BE POSSIBLE OVER AREAS IN THE
WATCH WITH ISOLATED HIGHER AMOUNTS.

MNZ053-060>063-067>070-074>078-082>085-091>093-WIZ014>016-023>028-
011700-
/O.NEW.KMPX.FF.A.0001.060802T0000Z-060802T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-SIBLEY-CARVER-SCOTT-
DAKOTA-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...CENTER CITY...MINNEAPOLIS...BLAINE...
ST. PAUL...STILLWATER...GAYLORD...CHASKA...SHAKOPEE...
BURNSVILLE...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...
RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...
BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE...
BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS...
PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN...
CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
347 AM CDT TUE AUG 1 2006

...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MINNESOTA...EAST 
  CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...SOUTHEAST 
  MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN...
  INCLUDING THE FOLLOWING AREAS...IN CENTRAL MINNESOTA...SIBLEY 
  IN EAST CENTRAL MINNESOTA...ANOKA...CARVER...CHISAGO...
  DAKOTA...HENNEPIN...RAMSEY...SCOTT AND WASHINGTON IN SOUTH 
  CENTRAL MINNESOTA...BLUE EARTH...BROWN...FARIBAULT...
  FREEBORN...LE SUEUR...MARTIN...NICOLLET...RICE...STEELE...
  WASECA AND WATONWAN IN SOUTHEAST MINNESOTA...GOODHUE IN 
  NORTHWEST WISCONSIN...BARRON...POLK AND RUSK IN WEST CENTRAL 
  WISCONSIN...CHIPPEWA...DUNN...EAU CLAIRE...PEPIN...PIERCE AND 
  ST. CROIX.

* FROM THIS EVENING THROUGH WEDNESDAY MORNING

* SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE TODAY AND CONTINUE
  INTO WEDNESDAY MORNING ACROSS THE WATCH AREA. HEAVY RAIN IS
  EXPCETD AS STORMS REPEATEDLY PASS OVER AREAS IN THE WATCH. 2 TO
  3 INCH RAIN AMOUNTS ARE POSSIBLE...WITH ISOLATED HIGHER AMOUNTS.

* FLOODING WILL BE POSSIBLE ON ROADWAYS AND LOW LYING AREAS. URBAN
  AREAS WILL ESPECIALLY BE AT RISK FOR FLOODING.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

MDB
3 follow-up statements
000 
WGUS63 KMPX 011635
FFAMPX

FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1135 AM CDT TUE AUG 1 2006

...FLASH FLOOD WATCH THIS EVENING THROUGH WEDNESDAY MORNING ...

.A COLD FRONT WILL STALL ACROSS SOUTHERN MINNESOTA AND WEST
CENTRAL WISCONSIN LATER TODAY AND TONIGHT. ABUNDANT MOISTURE
ENTERING THE REGION FROM THE SOUTHWEST WILL COMBINE WITH THE
ENERGY PROVIDED BY THE FRONT AND AN UPPER LEVEL DISTURBANCE TO
DEVELOP SHOWERS AND THUNDERSTORMS. THESE STORMS WILL LIKELY MOVE
OVER THE SAME LOCATIONS REPEATEDLY CAUSING HEAVY AMOUNTS OF RAIN
TO FALL. 2 TO 3 INCHES OF RAIN WILL BE POSSIBLE OVER AREAS IN THE
WATCH WITH ISOLATED HIGHER AMOUNTS.

MNZ053-060>063-067>070-074>078-082>085-091>093-WIZ014>016-023>028-
020045-
/O.CON.KMPX.FF.A.0001.060802T0000Z-060802T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-SIBLEY-CARVER-SCOTT-
DAKOTA-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...CENTER CITY...MINNEAPOLIS...BLAINE...
ST. PAUL...STILLWATER...GAYLORD...CHASKA...SHAKOPEE...
BURNSVILLE...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...
RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...
BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE...
BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS...
PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN...
CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
1135 AM CDT TUE AUG 1 2006

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING
THROUGH WEDNESDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH 
  CENTRAL MINNESOTA...SOUTHEAST MINNESOTA...NORTHWEST WISCONSIN 
  AND WEST CENTRAL WISCONSIN...INCLUDING THE FOLLOWING AREAS...
  IN CENTRAL MINNESOTA...SIBLEY IN EAST CENTRAL MINNESOTA...
  ANOKA...CARVER...CHISAGO...DAKOTA...HENNEPIN...RAMSEY...SCOTT 
  AND WASHINGTON IN SOUTH CENTRAL MINNESOTA...BLUE EARTH...
  BROWN...FARIBAULT...FREEBORN...LE SUEUR...MARTIN...NICOLLET...
  RICE...STEELE...WASECA AND WATONWAN IN SOUTHEAST MINNESOTA...
  GOODHUE IN NORTHWEST WISCONSIN...BARRON...POLK AND RUSK IN 
  WEST CENTRAL WISCONSIN...CHIPPEWA...DUNN...EAU CLAIRE...
  PEPIN...PIERCE AND ST. CROIX.

* FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING

* SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE TODAY AND CONTINUE
  INTO WEDNESDAY MORNING ACROSS THE WATCH AREA. HEAVY RAIN IS
  EXPECTED AS STORMS REPEATEDLY PASS OVER AREAS IN THE WATCH. 2
  TO 3 INCH RAIN AMOUNTS ARE POSSIBLE...WITH ISOLATED HIGHER
  AMOUNTS.

* FLOODING WILL BE POSSIBLE ON ROADWAYS AND LOW LYING AREAS. 
  URBAN AREAS WILL ESPECIALLY BE AT RISK FOR FLOODING. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
000 
WGUS63 KMPX 020353
FFAMPX

FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1053 PM CDT TUE AUG 1 2006

...FLASH FLOOD WATCH THIS EVENING THROUGH WEDNESDAY MORNING ...

.A COLD FRONT WILL STALL ACROSS SOUTHERN MINNESOTA AND WEST
CENTRAL WISCONSIN TONIGHT. ABUNDANT MOISTURE ENTERING THE REGION
FROM THE SOUTHWEST WILL COMBINE WITH THE ENERGY PROVIDED BY THE
FRONT AND AN UPPER LEVEL DISTURBANCE TO DEVELOP SHOWERS AND
THUNDERSTORMS. THESE STORMS WILL LIKELY MOVE OVER THE SAME
LOCATIONS REPEATEDLY CAUSING HEAVY AMOUNTS OF RAIN TO FALL. 2 TO 3
INCHES OF RAIN WILL BE POSSIBLE OVER AREAS IN THE WATCH WITH
ISOLATED HIGHER AMOUNTS.

MNZ053-060>063-067-068-WIZ014>016-023-025-027-020500-
/O.CAN.KMPX.FF.A.0001.000000T0000Z-060802T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-SIBLEY-CARVER-POLK-
BARRON-RUSK-ST. CROIX-DUNN-CHIPPEWA-
INCLUDING THE CITIES OF...CENTER CITY...MINNEAPOLIS...BLAINE...
ST. PAUL...STILLWATER...GAYLORD...CHASKA...AMERY...BALSAM LAKE...
RICE LAKE...BARRON...LADYSMITH...HUDSON...NEW RICHMOND...
MENOMONIE...BOYCEVILLE...CHIPPEWA FALLS...BLOOMER
1053 PM CDT TUE AUG 1 2006

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MINNESOTA...EAST
CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL
WISCONSIN HAS BEEN CANCELED. THE HEAVIER RAINS ARE EXPECTED TO
FALL ACROSS SOUTH CENTRAL MINNESOTA INTO THE FAR SOUTHERN TWIN CITIES
METRO AND TOWARD THE EAU CLAIRE AREA. ANOTHER INCH OR SO OF RAIN
COULD FALL BY MORNING IN THE NORTHERN TWIN CITIES METRO AS WELL AS
ACROSS MUCH OF WEST CENTRAL WISCONSIN. 

$$

MNZ069-070-074>078-082>085-091>093-WIZ024-026-028-021200-
/O.CON.KMPX.FF.A.0001.000000T0000Z-060802T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTT-DAKOTA-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-
BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-PIERCE-PEPIN-
EAU CLAIRE-
INCLUDING THE CITIES OF...SHAKOPEE...BURNSVILLE...NEW ULM...
ST. PETER...LE SUEUR...FARIBAULT...RED WING...ST. JAMES...
MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH...
ALBERT LEA...RIVER FALLS...PRESCOTT...DURAND...PEPIN...
EAU CLAIRE...ALTOONA
1053 PM CDT TUE AUG 1 2006

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
  SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN...INCLUDING THE 
  FOLLOWING AREAS...IN EAST CENTRAL MINNESOTA...DAKOTA AND SCOTT 
  IN SOUTH CENTRAL MINNESOTA...BLUE EARTH...BROWN...FARIBAULT...
  FREEBORN...LE SUEUR...MARTIN...NICOLLET...RICE...STEELE...
  WASECA AND WATONWAN IN SOUTHEAST MINNESOTA...GOODHUE IN WEST 
  CENTRAL WISCONSIN...EAU CLAIRE...PEPIN AND PIERCE.

* UNTIL 7 AM CDT WEDNESDAY

* SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS SOUTH CENTRAL
  MINNESOTA TOWARD THE EAU CLAIRE AREA. SOME AREAS MAY RECEIVE
  ANOTHER 2 TO 3 INCHES OF RAIN BY MORNING WHICH COULD CAUSE
  FLOODING PROBLEMS.

* FLOODING WILL BE POSSIBLE ON ROADWAYS AND LOW LYING AREAS. 
  URBAN AREAS WILL ESPECIALLY BE AT RISK FOR FLOODING. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
000 
WGUS63 KMPX 020915
FFAMPX

FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
415 AM CDT WED AUG 2 2006

...HEAVY RAIN THREAT HAS DIMINISHED...

.A SLOWLY DECREASING AREA OF RAIN WAS MOVING THROUGH SOUTHEAST
MINNESOTA AND WEST CENTRAL WISCONSIN EARLY THIS MORNING. THIS AREA
OF RAIN IS NOT EXPECTED TO CAUSE ANY FLASH FLOODING...THUS THE
FLASH FLOOD WATCH IS CANCELLED. 

MNZ069-070-074>078-082>085-091>093-WIZ024-026-028-021015-
/O.CAN.KMPX.FF.A.0001.000000T0000Z-060802T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTT-DAKOTA-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-
BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-PIERCE-PEPIN-
EAU CLAIRE-
INCLUDING THE CITIES OF...SHAKOPEE...BURNSVILLE...NEW ULM...
ST. PETER...LE SUEUR...FARIBAULT...RED WING...ST. JAMES...
MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH...
ALBERT LEA...RIVER FALLS...PRESCOTT...DURAND...PEPIN...
EAU CLAIRE...ALTOONA
415 AM CDT WED AUG 2 2006

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL MINNESOTA...
SOUTH CENTRAL MINNESOTA...SOUTHEAST MINNESOTA AND WEST CENTRAL
WISCONSIN HAS BEEN CANCELLED. AN AREA OF RAIN WITH SMALL POCKETS OF
MODERATE TO HEAVY RAIN WAS SLOWLY DECREASING AS IT MOVES THROUGH
SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN. ADDITIONAL FLASH
FLOODING IS NO LONGER EXPECTED AS LOW PRESSURE PASSES JUST SOUTH
OF MINNESOTA.


$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this flash flood watch went out at Jul 31, 3:37 PM CDT, 12 hours 10 minutes earlier.

Area forecast discussion, Jul 31, 3:37 PM CDT, 12 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
337 PM CDT MON JUL 31 2006

.DISCUSSION...
RELIEF IS IN SIGHT AS THE WEATHER REGIME OVER MINNESOTA PREPARES
TO SHIFT BACK TOWARDS MORE SEASONALLY NORMAL CONDITIONS. THE PAST
TWO WEEKS HAVE BEEN MARKED BY A UPPER LEVEL RIDGE IN THE
INTER-MOUNTAIN WEST OF THE UNITED STATES...ABOVE NORMAL
TEMPERATURES THROUGHOUT THE ENTIRE COUNTRY...AND A WORSENING OF REGIONAL
DROUGHT CONDITIONS. THE MEAN RIDGE HAS SHIFTED EASTWARD OVER THE
PAST WEEK...BRINGING EXCESSIVE HEAT TO MUCH OF THE MIDWEST. A
PRONOUNCED H85 RIDGE BUILT INTO THE DAKOTAS OVER THIS PAST
WEEKEND...PUSHING TEMPERATURES IN MANY PLACES THROUGHOUT THE
DAKOTAS...MINNESOTA AND WEST CENTRAL WISCONSIN ABOVE 100 DEGREES.

PRESENTLY...THE UPPER LEVEL RIDGE CONTINUES TO PROGRESS EASTWARD.
AS IT DOES...A JET MAX RISING OUT OF THE DAKOTAS AND INTO CANADA
HAS HELPED TO PROMOTE SCATTERED SHOWERS OVER THE DAKOTAS AND
NORTHERN MINNESOTA. A CHAIN OF H5 VORTICITY MAXIMA ASSOCIATED WITH THE
UPPER LEVEL RIDGE AND A CLOSED LOW OVER THE DESERT SOUTHWEST
CONTINUE TO MAKE THEIR WAY TO THE NORTHEAST THROUGH THE GENERAL
CIRCULATION. THE MAXIMUM CENTERED OVER SRN KS WILL MOVE INTO THE MOST
FAVORABLE CYCLONIC FLOW AND SHOULD INTENSIFY AT THE EXPENSE OF THE
THREE TO FIVE OTHER AREAS OF PVA...AND EVENTUALLY SUPPORT
CONVECTION HERE LATE ON TUESDAY. COOLER H85 AIR IS HEADED FOR THE
REGION BY WAY OF BOTH THE AFOREMENTIONED CLOSED LOW FROM THE
SOUTHWEST...AND FROM BEHIND THE FRONTAL SYSTEM IMPINGING INTO THE
REGION FROM THE NORTHWEST. MEANWHILE...AT THE SURFACE...A LOW
PRESSURE SYSTEM MOVING ACROSS THE EASTERN DAKOTAS IS POISED TO AFFECT
THE MPX CWA OVERNIGHT AND ON INTO WEDNESDAY.

THE NEAR TERM FORECAST DEPICTS A GRADUAL FRONTAL PASSAGE BEGINNING
TONIGHT...AND FINALLY CLEARING ITS INFLUENCE FROM THE REGION LATE
WEDNESDAY. AN ARRAY OF MODELS...INCLUDING THE
NGM...GFS...NAM...AND SREF...SUPPORT THIS SLOW...INCREASINGLY
EAST WEST ORIENTED MOVEMENT. THE EVOLUTION OF THE WEATHER
SITUATION IS STILL SOMEWHAT UNCLEAR...BUT SEVERAL POINTS ARE
CERTAIN. THE SLOW PASSAGE OF THE FRONT HINTS AT THE POTENTIAL FOR
HEAVY RAIN...AS STORMS TRAIN ALONG A BOUNDARY FED BY CONTINUOUS
INFLOW FROM THE SOUTH. THE POTENTIAL FOR SEVERE WEATHER WILL
REMAIN SLIGHT...WITH HAIL AND WIND POSSIBLE IN ADDITION TO THE
PREVIOUSLY MENTIONED HEAVY RAIN.  CONVECTION SHOULD REMAIN SPOTTY
THIS EVENING AND THEN INTENSIFY OVERNIGHT. BY MORNING THE STORMS
WILL HAVE WEAKENED AFTER MOVING INTO A MORE STABLE
ENVIRONMENT...AND THEN LIKELY RE INTENSIFY THROUGHOUT THE
AFTERNOON. AT THIS POINT THE FRONT WILL HAVE STALLED ACROSS
SOUTHERN MN AS A STATIONARY FRONT. DYNAMIC FORCING STEMMING FROM
UPPER LEVEL INTERACTIONS WITH THE FRONT WILL INCREASE THROUGHOUT
THE DAY AND CULMINATE OVERNIGHT...SUPPORTING THE GREATEST
POSSIBILITY FOR LARGE ACCUMULATIONS OF RAIN. ADDITIONAL LIFT
PROVIDED BY ISENTROPIC MOTIONS WILL ALSO CONTRIBUTE TO HEAVY RAIN
ALONG THE MN/IA BORDER. AS THE FRONT CLEARS THE REGION ON
WEDNESDAY...CLEARING SKIES...CLIMATOLOGICALLY NORMAL
TEMPERATURES...AND LIGHT WINDS WILL BE LEFT IN ITS WAKE...MAKING
FOR A FAIR AND BENIGN END TO THE WEEK.

LONGER TERM...THURSDAY NIGHT THROUGH MONDAY
CONFIDENCE WITH THE EXTENDED FORECAST IS LOW. NOT MUCH RUN TO RUN
CONTINUITY SEEN WITH THE GFS WITH THE UPPER LEVEL FEATURES. ONE
THING EVIDENT IS THAT A BOUNDARY IS SEEN ACROSS THE CWA ON THE PAST
FOUR RUNS OF THE GFS IN DIFFERENT MODES...WARM FRONT...COLD FRONT
AND A STATIONARY FRONT. MORE EMPHASIS ON THE BOUNDARY BECOMING MORE
STATIONARY ACROSS THE CWA SUNDAY INTO MONDAY ON TODAYS 12Z RUN.
PREEPD SHEDS LIGHT ON THROWING OUT THE 00Z RUNS OF THE ECMWF AND GFS
WITH MORE WEIGHT PLACED ON THE 06Z GFS RUN. BELIEF IS THAT THERE
WILL BE MORE WESTERLY FLOW...HIGHER HEIGHTS ALOFT AND MINOR SHORT
WAVE ENERGY. THEREFORE...STILL THINK THERE IS A CHANCE OF SHOWERS
AND THUNDERSTORMS ACROSS THE CWA SUNDAY AND MONDAY. THIS AGREES WELL
WITH TODAYS HPC GRAPHICS AND COLLABORATION WITH OUR NEIGHBORS.
TEMPERATURES A LITTLE ABOVE NORMAL WITH SATURDAY EXPECTED TO BE THE
WARMEST DAY.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR ANOKA-BLUE EARTH-
     BROWN-CARVER-CHIPPEWA-DAKOTA-DOUGLAS-FARIBAULT-FREEBORN-
     GOODHUE-KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-
     MEEKER-NICOLLET-POPE-REDWOOD-RENVILLE-RICE-SCOTT-SHERBURNE-
     SIBLEY-STEARNS-STEELE-STEVENS-SWIFT-WASECA-WASHINGTON-
     WATONWAN-WRIGHT-YELLOW MEDICINE COUNTY(IES).

     HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR BENTON-CHISAGO-
     ISANTI-KANABEC-MILLE LACS-MORRISON-TODD COUNTY(IES).

     HEAT ADVISORY UNTIL 6 AM CDT TUESDAY FOR HENNEPIN-RAMSEY
     COUNTY(IES).

WI...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR DUNN-EAU CLAIRE-
     PEPIN-PIERCE-ST. CROIX COUNTY(IES).

     HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR BARRON-CHIPPEWA-
     POLK-RUSK COUNTY(IES).

&&

BVS/RAH
Hazardous weather outlook, Jul 31, 5:15 AM CDT, 22 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
515 AM CDT MON JUL 31 2006

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
011015-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
515 AM CDT MON JUL 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT
IT WILL BE VERY WARM AND HUMID TODAY WITH TEMPERATURES IN THE
UPPER 90S TO AROUND 100 DEGREES. HEAT INDEX VALUES WILL REACH 108
TO 113 DURING THE AFTERNOON AND EARLY EVENING HOURS.

A COLD FRONT WILL MOVE SOUTHEAST FROM THE DAKOTAS LATE THIS
AFTERNOON. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE LATE THIS
AFTERNOON AND THIS EVENING AHEAD OF THE FRONT ACROSS WEST CENTRAL
MINNESOTA. DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE WITH
THESE STORMS. THE THUNDERSTORMS ACTIVITY WILL MOVE SOUTHEASTWARD
INTO CENTRAL MINNESOTA LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN TUESDAY AS
THE COLD FRONT ENTERS CENTRAL MINNESOTA. SOME OF THESE STORMS MAY
REACH SEVERE LEVELS WITH DAMAGING WINDS AND LARGE HAIL BEING THE
MAIN THREAT. THE COLD FRONT WILL BECOME NEARLY STATIONARY ACROSS
SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN TUESDAY NIGHT.
MOISTURE WILL POOL INTO THE REGION AND COMBINE WITH THE FORCING
PROVIDED BY THE FRONT AND AN UPPER LEVEL TROUGH OF LOW PRESSURE TO SET
THE STAGE FOR ADDITIONAL THUNDERSTORM DEVELOPMENT. THESE STORMS
WILL LIKELY PRODUCE HEAVY RAINFALL ACROSS SOUTHERN MINNESOTA AND
WEST CENTRAL WISCONSIN...BUT THE EXACT LOCATION OF THE HEAVIEST AMOUNTS
WILL BE DEPENDENT ON WHERE THE FRONT BECOMES STATIONARY. MONITOR
LATER FORECASTS FOR THE LATEST ON THE THUNDERSTORM AND HEAVY RAIN
POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND
EVENING IN WEST CENTRAL MINNESOTA.

In the hours before

Special weather statement, Jul 31, 9:48 PM CDT, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
948 PM CDT MON JUL 31 2006

MNZ049-010315-
STEARNS-
948 PM CDT MON JUL 31 2006

...SIGNIFICANT WEATHER ALERT FOR STEARNS COUNTIES UNTIL 1015 PM
CDT...

AT 944 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
ALBANY TO 6 MILES WEST OF ST JOSEPH TO PAYNESVILLE...AND MOVING
NORTHEAST AT 30 MPH.

DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

PEOPLE IN EASTERN STEARNS COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

KAT
Special weather statement, Jul 31, 10:08 PM CDT, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1008 PM CDT MON JUL 31 2006

MNZ052-053-010345-
CHISAGO-ISANTI-
1008 PM CDT MON JUL 31 2006

...SIGNIFICANT WEATHER ALERT FOR ISANTI AND CHISAGO COUNTIES UNTIL
1045 PM CDT...

AT 1005 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF
CAMBRIDGE TO 11 MILES NORTHEAST OF ELK RIVER...AND MOVING EAST AT 30
MPH.

WINDS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS.

PEOPLE IN ISANTI AND NORTHERN CHISAGO COUNTIES...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

KAT
Local storm report, Jul 31, 11:29 PM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1129 PM CDT MON JUL 31 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     TSTM WND DMG     BECKER                  45.37N 93.87W
07/31/2006                   SHERBURNE          MN   LAW ENFORCEMENT

            TREES DOWN ACROSS THE ROAD.

&&

KAT
Local storm report, Jul 31, 11:33 PM CDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1133 PM CDT MON JUL 31 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 PM     HAIL             11 S MORRIS             45.43N 95.91W
07/31/2006  E0.75 INCH       STEVENS            MN   LAW ENFORCEMENT

            ALONG HIGHWAY 59.

0604 PM     TSTM WND DMG     ALEXANDRIA              45.87N 95.38W
07/31/2006                   DOUGLAS            MN   LAW ENFORCEMENT

            LARGE TREE LIMB DOWN ACROSS POWER LINE.

0610 PM     TSTM WND DMG     2 SE MILTONA            46.02N 95.26W
07/31/2006                   DOUGLAS            MN   LAW ENFORCEMENT

            TREES DOWN ACROSS ROAD.

1100 PM     TSTM WND DMG     BECKER                  45.37N 93.87W
07/31/2006                   SHERBURNE          MN   LAW ENFORCEMENT

            TREES DOWN ACROSS THE ROAD.

&&

KAT

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 12:26 AM CDTSevere Thunderstorm WarningMPXBarron, Polk28 min
Jul 31, 7:02 PM CDTSevere Thunderstorm WarningMPXMorrison43 min
Jul 31, 7:30 PM CDTSevere Thunderstorm WarningMPXTodd19 min
Jul 31, 10:57 PM CDTSevere Thunderstorm WarningMPXSherburne, Wright35 min

Nearby

Flash Flood Watches in Minnesota, 2006Flash Flood Watches in Wisconsin, 2006Every flash flood watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.